Share your side effects with remicade?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

CP64
Regular Member


Date Joined May 2007
Total Posts : 69
   Posted 10/19/2007 8:43 AM (GMT -7)   
Hi!!  I was wondering if anyone would share their side effects while on remicade?  I just had my 3rd dose with no results.  I was curios to what people experienced while on the medication.  I am more curios to the negative but will be happy to hear the positive.  Thanks!!

MishBall2
Regular Member


Date Joined Apr 2007
Total Posts : 345
   Posted 10/19/2007 8:54 AM (GMT -7)   
no negatives.   It has worked wonders for me these past years.   It temporarily closes my anal fistula.   I can not take my meds for the 2 weeks following, if I didnt want to.  
 
Unfortunately, I think it may be wearing off, because it started wearing off during weekn 5. sad
32 years old. Diagnosed in 2002ish. 
Taking Asacol, Lomotil TID, and on Remicade since 2004. 
Lower Bowel area only, except for the short stint (about 2 weeks) that I had mouth sores.  Also have external/anal fistula and anal/vaginal fistula. 
 


chroniemomx2
Veteran Member


Date Joined Apr 2005
Total Posts : 2346
   Posted 10/19/2007 11:03 AM (GMT -7)   
no negatives...it will be 3 years for me in Dec. since I started.

CP64
Regular Member


Date Joined May 2007
Total Posts : 69
   Posted 10/19/2007 11:26 AM (GMT -7)   
do most people get relief right away from remicade?

Erik45
Regular Member


Date Joined Oct 2007
Total Posts : 149
   Posted 10/19/2007 11:36 AM (GMT -7)   
Was good on till they overdose me on my last infusion, they gave me one more vile more then i should of gotten. Going to asked them if they got the right dosage from now on LOL!!
Crohns for 11 years
1 surgery so far
2 times in hospital for blockages
MEDS:
Remicade
Imuran
B12 Injections


jellybean1887
Veteran Member


Date Joined May 2005
Total Posts : 1362
   Posted 10/19/2007 11:41 AM (GMT -7)   
I am usually tired for a few days after my infusion, but other than that, no side effects.  The tiredness isn't from any of the pre medications, since I don't get benadryl, as I can't tolerate it.  Take care.
"Of one thing I am certain, the body is not the measure of healing - peace is the measure. ~George Melton~"

Current Meds include:Colazal, Prednisone, Nexium and Remicade


straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 13466
   Posted 10/19/2007 11:58 AM (GMT -7)   
I was on it for 3 1/2 yrs every 4 weekis and it was great for me. I really did not start to see any improvement until about a week after my third infusion. Most people start to begin to see some things change. Don't give up yet, you have just finished your loading dose, give it a little more time.... Susie


Lisa430
Regular Member


Date Joined May 2007
Total Posts : 148
   Posted 10/19/2007 4:33 PM (GMT -7)   
I had great results with it but developed lupus-like syndrome.I just switched to Humira- just started my maintenance dose and don't think its working quite as well as the Remicade yet

Sherbear41466
Regular Member


Date Joined Jan 2005
Total Posts : 364
   Posted 10/19/2007 7:43 PM (GMT -7)   
I had a negative side effect, but even with the side effect, I felt better than I had in a year. After the first treatment, I developed a rash, kind of like a chemical burn really. It was all over my body. When in for the second treatment, and 10 minutes into it, I quit breathing. The next day, all the glands in my entire body swelled. I looked like I had the mumps. But even with the rash, not breathing, and swollen glands, it was the best I had felt in a year.
 ~Sherry


sassyone
Regular Member


Date Joined May 2004
Total Posts : 120
   Posted 10/19/2007 9:32 PM (GMT -7)   
I have been using Remicade for almost 5 years now. It has been a life saver for me, but I do get an intense headache from it. Fortunatly for me, I have had some great doctors who were willing to work with me on the side effect. We try to beat the side effect before it presents. It took us a while to figure out what pain medication worked, but it was worth it. I continue to use it every 6 weeks as I have for years, it has given me my quality of life and I cannot imagine switching or removing this drug from my list of medications. If I remember correctly, it took 4 doses before I found significant relief. I wish you good luck and hope you have the quality outcomes that I have had.
"Even if you are on the right track, you'll get run over if you just sit there." 
                          ~Will Rogers~ 
 
Dawn


chico41
Regular Member


Date Joined Jan 2006
Total Posts : 135
   Posted 10/20/2007 1:11 AM (GMT -7)   
i have be on Remicade now, for over a yr.  so far so good.  the only negative i have is while they are givinh me the remicade i get a short ness in air.  i turn the instrument off, which they showed me how. and after that i am good to go.  thank go for the Benadryl. i can sleep threw most of it. which takes me about 5 hours. (difficult case). devil    Good luck to you and hang in there. yeah

JudyK89
Veteran Member


Date Joined Dec 2006
Total Posts : 1986
   Posted 10/20/2007 4:52 AM (GMT -7)   
I was on it a little over a year. While I was on it, along with 6MP, it worked well. The combination healed my abdominal fistula and lessened my CD symptoms. I did have a delayed reaction to the medication right from the first though, and we managed my reactions with pre-meds after that for quite some time. I eventually did get "serum sickness" where I just had too many antibodies and they were fighting the medication and creating havoc on my body (joints) so I had to quit.
Judy
49 years old, Crohn's Disease   
Six resection surgeries, permanent ostomy, adverse reactions to Remicadeback on 6MP for maintenance, hoping for a long remission from this last surgery. 
 
 


CP64
Regular Member


Date Joined May 2007
Total Posts : 69
   Posted 10/20/2007 5:00 AM (GMT -7)   
thanks everyone for you comments. I am hoping that this does the trick!! I can't stand feeling soo fatigued and having mega joint pain. I have noticed my ankles getting swollen. It started about 4 months ago (before the remi) They swell more in the back of the ankle>but last night the ankle swelled a little in the front. After each treatment of remi i recieved, that night i would be short of breath and after that occasionally i would feel like i had a weight on my chest. This morning I am having a shortness of breath plus when I walk i get a tingling in my feet and I can feel stiffness in my ankles. Do you think this is normal or should I call my D?

JudyK89
Veteran Member


Date Joined Dec 2006
Total Posts : 1986
   Posted 10/20/2007 5:12 AM (GMT -7)   
Are you on any pre-meds when you go in for your infusion? The Remicade can do that, but so can the pre-meds. I would talk to my doctor about it, and if you're not on pre-meds, maybe you should be, maybe even take them for a few days.
Judy
49 years old, Crohn's Disease   
Six resection surgeries, permanent ostomy, adverse reactions to Remicadeback on 6MP for maintenance, hoping for a long remission from this last surgery. 
 
 


CP64
Regular Member


Date Joined May 2007
Total Posts : 69
   Posted 10/20/2007 5:17 AM (GMT -7)   
I take benadryl -2pills- and 2 extra strength tylenol before the treatment.

teddybearweiser
Veteran Member


Date Joined Oct 2004
Total Posts : 3042
   Posted 10/20/2007 5:20 AM (GMT -7)   
Hi no-side effects for me.
Hi, I am teddybearweiser, I am a male.
I was diagnosed with crohns disease when i was admitted to the hospital
in 1992, in Jan of 1993 I was back in the hospital for surgery for my crohns. I had part of my right colon resectioned with ilecolonstomy.
 My GI doctor has me on Asacol, Dicyclomine,Imuran,Celebrex and Remicade. B-12 injection once a month.
My Internest doctor has me on Lisnopril-HTCZ and Folic Acid. Diagnosed
with Osteoarthritis July 2007
 


survivor49
Regular Member


Date Joined Oct 2007
Total Posts : 241
   Posted 10/23/2007 5:30 PM (GMT -7)   

I just had my second infusion on the 9th. I have been tired and out of breath very easily, and it seems to be more of a delayed type thing.  I have also noticed that my hair is really dry all of a sudden. In the past 2 days, something is a little different. I still have pain but it is not as intense. I hope that it is working, but I am still scared that it won't. You sound as if you are in the same boat. I go for my third infusion on November 7.

Good luck to you!

 


KaNDiCe21
Regular Member


Date Joined Oct 2007
Total Posts : 106
   Posted 10/23/2007 6:37 PM (GMT -7)   
Haven't had any negatives that I know associated with the medicine. Its the only thing that's helped me the slightest bit, however I'm not seeing as much improvement as I would like. I have also had 3 treatments and plan to get my dosage upped since its not helping with anything other than my joints as of right now.
DX: Crohns in March 2007
Meds: Remicade

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 7:38 AM (GMT -7)
There are a total of 2,734,044 posts in 301,173 threads.
View Active Threads


Who's Online
This forum has 151305 registered members. Please welcome our newest member, walkingdeadgirl.
351 Guest(s), 10 Registered Member(s) are currently online.  Details
Lyme Yes or No ?, notsosicklygirl, Bucko, Luxara93, Sherrine, jabele, soynomore, pitmom, Myself 09, Snarf


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer